A forum for family, friends and carers of pancreatic cancer patients

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
Jess
Posts: 13
Joined: Wed Aug 12, 2020 3:05 pm

Gemcap and side effects

Postby Jess » Tue Nov 17, 2020 11:04 pm

My husband started Gemcap last Fri, he's beginning to feel some side effects today.. I just wondered how long it usually takes for side effects to develop.?. Thanks.

PCUK Nurse Rachel R
Posts: 91
Joined: Thu Jan 25, 2018 10:52 am

Re: Gemcap and side effects

Postby PCUK Nurse Rachel R » Wed Nov 18, 2020 11:51 am

Hi Jess,

It's Rachel here, one of the nurses from the support line.

Experiences of side effects tends to be quite specific to each individual, however people often tell us that they begin to experience side effects once their 'take home' medications stop. So this may fit with what your Husband is experiencing perhaps? As people continue with chemotherapy they often see a pattern emerge in terms of days in their cycle when they feel things are tough and when they begin to feel better. Sometimes it can be helpful to keep a bit of a diary and write these things down and this allows a person to see a pattern and it can help them plan things a little easier.

If it would be helpful to chat more Jess then please don't hesitate to get in touch with us on our support line on the phone or via email - details are below.

Best wishes to you and your Husband,

Rachel

Rachel Richardson
Pancreatic Cancer Specialist Nurse
Support Team
Pancreatic Cancer UK
email: nurse@pancreaticcancer.org.uk
support line: 0808 801 0707